Hail, Canadian
- When
- July 9, 12:01 PM CST
- Where
- Canadian County, 3 mi W of Niles
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.430, -98.303
A boundary moved southeast into Oklahoma during the afternoon hours of the 9th. An upper level wave accompanied this front, and combined with afternoon heating helping severe thunderstorms to develop during the afternoon and overnight hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A boundary moved southeast into Oklahoma during the afternoon hours of the 9th. An upper level wave accompanied this front, and combined with afternoon heating helping severe thunderstorms to develop during the afternoon and overnight hours. Thunderstorms also developed on the many outflow boundaries that were created throughout the event. Hail, high winds and flash flooding were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 9, 8:01 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 901 AM CDT MON JUL 9 2007 .UPDATE... UPDATED FORECAST TO REFLECT DISTRIBUTION OF CURRENT SHOWER AND THUNDERSTORM ACTIVITY... LOCATED MAINLY ACROSS NORTHERN AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. ALSO MADE SOME ADJUSTMENTS TO CLOUD COVER. && .PREV DISCUSSION... /ISSUED 418 AM CDT MON JUL 9 2007/ DISCUSSION... CURRENT THUNDERSTORM ACTIVITY OVER WESTERN OKLAHOMA INTO WESTERN NORTH TEXAS EXPECTED TO CONTINUE AT LEAST THROUGH MID-MORNING WHEN LOW-LEVEL JET WEAKENS SUFFICIENTLY. ADDITIONAL SCATTERED DEVELOPMENT POSSIBLE THIS AFTERNOON ON OUTFLOW BOUNDARIES OVER THE NORTHWEST HALF OF CWA. MUCH MORE WIDESPREAD ACTIVITY EXPECTED TO DEVELOP OVER OR NEAR NORTHWEST OKLAHOMA REGION THIS EVENING AND SHIFT EAST AND SOUTHEAST TONIGHT INTO TUESDAY MORNING. THIS WILL LIKELY BE A REPEAT SCENARIO THE NEXT FEW DAYS...WITH THE FOCUS SHIFTING FARTHER SOUTH EACH DAY AS FRONTAL BOUNDARY ENTERS REGION WEDNESDAY AND BECOMES STATIONARY. GIVEN ANTECEDENT CONDITIONS MOST AREAS...HEAVY RAIN WORDING WILL BE ADDED TO FORECASTS WHERE WE HAVE HIGHER CONFIDENCE OF EXCESSIVE RAIN. BOTH NAM AND GFS MASS FIELDS HEAVILY IMPACTED BY CONVECTIVE FEEDBACK PROBLEMS...WITH THE GFS BEING AFFECTED THE MOST. THEREFORE...LITTLE TRUST IN FINER DETAIL OF MODELED CONVECTIVE EVOLUTION AND WILL TAKE A MORE BROAD/CONCEPTUAL APPROACH TO POPS/TEMP/SKY ESPECIALLY FROM 2ND AND 3RD PERIODS INTO THE FUTURE. MAIN FOCUSING MECHANISM THROUGH THURSDAY WILL BE APPROACHING AND STALLING FRONTAL BOUNDARY. STRONGER FRONT PROGD FOR THE FRIDAY/SATURDAY TIME FRAME...AND SEE NO BIG REASON TO DOUBT IT AS DEEP N-NWLY FLOW BECOMES ESTABLISHED. THIS FROPA AND MORE NORTHERLY TRAJECTORIES EXPECTED OVER THE WEEKEND WILL ALLOW POPS TO BE LEFT OUT OF FORECAST SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 91 73 90 72 / 30 60 40 60 HOBART OK 94 74 92 72 / 40 40 30 60 WICHITA FALLS TX 94 75 93 73 / 30 40 30 60 GAGE OK 93 71 90 68 / 40 60 20 60 PONCA CITY OK 90 72 89 69 / 30 60 40 60 DURANT OK 91 74 91 73 / 20 30 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/06
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 9 2007
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE.
LOCATION...
NORTHERN...WESTERN...AND CENTRAL OKLAHOMA... AND PARTS OF WESTERN
NORTH TEXAS... OR GENERALLY NORTHWEST OF INTERSTATE 44.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 3 AM.
IMPACTS...
MINOR PROPERTY DAMAGE FROM 60 MPH WIND GUSTS AND ONE-INCH DIAMETER
HAIL. FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS WILL ALSO BE A
CONCERN.
DISCUSSION...
ONGOING ISOLATED THUNDERSTORMS OVER PARTS OF NORTH CENTRAL OKLAHOMA
AND WESTERN NORTH TEXAS WILL LIKELY CONTINUE DURING THE AFTERNOON.
MEANWHILE... MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED TO
DEVELOP LATE THIS AFTERNOON AND TONIGHT ACROSS MAINLY THE NORTHERN
AND CENTRAL OKLAHOMA. AN UPPER LEVEL DISTURBANCE LOCATED OVER
CENTRAL AND WESTERN KANSAS WILL MOVE SOUTHEAST INTO NORTHERN
OKLAHOMA TONIGHT. MEANWHILE... A WIND SHIFT LINE WAS NEARLY
STATIONARY EXTENDING FROM SOUTHERN KANSAS... THROUGH FAR NORTHWEST
OKLAHOMA AND INTO THE EASTERN TEXAS PANHANDLE. A VERY MOIST AIRMASS
REMAINS IN PLACE ACROSS MUCH OF THE CENTRAL AND SOUTHERN PLAINS. AS
THE UPPER DISTURBANCE INTERACTS WITH THE SURFACE WIND SHIFT LINE
LATER TODAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ORGANIZE
INTO ONE OR MORE CLUSTERS. THIS ACTIVITY WILL MOVE SOUTHEAST ACROSS
MAINLY NORTHERN AND CENTRAL OKLAHOMA LATE TODAY AND TONIGHT.
ELSEWHERE... ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS
AFTERNOON ACROSS SOUTHEAST OKLAHOMA... NEAR A DEPARTING UPPER-LEVEL
LOW. ALTHOUGH MODERATE TO HIGH INSTABILITY WILL BE IN PLACE ACROSS
THE REGION TODAY... DEEP LAYER WIND SHEAR WILL BE RATHER WEAK. WHILE
A FEW STORMS COULD PRODUCE MARGINALLY SEVERE-LEVEL WINDS AND HAIL...
THEY SHOULD BE SHORT-LIVED AND ISOLATED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...NEAR 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 20 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN ASSOCIATED WITH SLOW MOVING THUNDERSTORMS MAY CAUSE
FLOODING OF MAINLY POOR DRAINAGE AND LOW-LYING AREAS. THE MOST
LIKELY AREA TO SEE ORGANIZED HEAVY RAINFALL THROUGH TONIGHT WILL BE
ACROSS NORTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING MAINLY OVER
THE NORTHERN HALF OF OKLAHOMA... WITH MOVEMENT TO THE EAST AND
SOUTHEAST... BUT SHOULD MOVE OUT OF THE AREA BY AFTERNOON. ANOTHER
THUNDERSTORM COMPLEX MAY MOVE INTO OKLAHOMA AND NORTH TEXAS FROM THE
NORTHWEST AGAIN LATE TUESDAY... AS A WEAK COLD FRONT MOVES ACROSS
THE AREA. THE FRONT IS EXPECTED TO STALL NEAR THE RED RIVER VALLEY
REGION... WHICH WILL MAINTAIN A CHANCE FOR THUNDERSTORMS INTO
SATURDAY.
OTHER HAZARDOUS WEATHER...
ALONG WITH THE POTENTIAL FOR FLASH FLOODING... MAIN-STEM RIVER
FLOODING COULD BECOME AN ISSUE BY LATE WEEK...WHICH WILL IMPACT
ALREADY FULL LAKES AND RESERVOIRS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 818 AM CDT MON JUL 9 2007 OKZ035-037-038-091345- KIOWA OK-TILLMAN OK-COMANCHE OK- 818 AM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN COMANCHE...SOUTHERN KIOWA AND NORTHERN TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF SNYDER AT 818 AM CDT...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...BRIEF HEAVY RAINFALL AND OCCASIONAL LIGHTNING CAN BE EXPECTED. SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 914 AM CDT MON JUL 9 2007 OKZ037-091430- TILLMAN OK- 914 AM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHEAST TILLMAN COUNTY. AT 914 AM... A STRONG THUNDERSTORM WAS LOCATED ABOUT 10 MILES EAST OF MANITOU... MOVING SOUTHEAST AT 10 MPH. SMALL HAIL... FREQUENT LIGHTNING... AND BRIEF HEAVY RAINS ARE LIKELY WITH THIS SMALL STORM. CJS
The Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
22 thunderstorm wind, 21 hail, 16 flash flood, 2 heavy rain. Local standard time, as filed.
Strong winds also blew heavy lawn furniture into a pool.
A few trees and a power pole were downed along Kelley Avenue between NE 10th and NE 29th streets. Monetary damages were estimated.
The hail was reported at the intersection of 48th and west Main Street.
Wind gust was reported at the intersection of 48th and west Main Street.
Hail was reported near NW 48th Street and Tecumseh Road.
Large trees were downed and large tree limbs were broken in Norman on the University of Oklahoma Campus, especially along Jenkins Avenue near Reeves Park, the band practice field, near the law school, and at the National Weather Center. Monetary damages were estimated.
The wind gust was measured at the NWS Norman,OK office at the National Weather Center on the corner of Jenkins Avenue and Highway 9.
A small ash tree was downed and a kids play set was destroyed. Several other trees were downed due to the high wind. Monetary damages were estimated.
Five inch diameter tree limbs were downed. Monetary damages were estimated.
Several roads in Wewoka were closed due to high water, including Seminole Street, and 14th and Ocheesee. At least 20 other roads were closed across the county.
Highway 48 and numerous other city streets in town were flooded and closed.
A large tree fell through the roof of a home. Monetary damages were estimated.
Several trees were blown down. Monetary damages were estimated.
Twenty trees were blown down. Several power poles and lines were downed. The new scoreboard at Memorial Stadium was blown over as well. Monetary damages were estimated.
Hail was reported 2 miles north of Highway 152.
A large tree limb was blown down by the high wind. Monetary damages were estimated.
A large elm tree was blown over by high winds. Monetary damages were estimated.
A deck was damaged at a residence north of Purcell. Monetary damages were estimated.
Several city streets were closed due to high water including Harvey and Santa Fe. A bridge on NW 16th was also closed due to high water. One family and several horses had to be evacuated due to rising water. No injuries were reported. Monetary damages were estimated.
A total of 4.84 inches of rain was measured. An estimated 4.42 inches fell between 300 AM and 420 AM.
A bridge was inaccessible due to high water on County Road 1240, also called Golf Course Road. The road was closed from the county line to one mile west of the county line.
A bridge just north of Danforth Road on Western Avenue was closed due to a creek overflowing its banks. Numerous other city and county streets were closed due to flooding caused by the overnight heavy rainfall.
Several roads were closed due to flash flooding, including near the intersection of Franklin and Sooner Roads, Rock Creek and Tecumseh Roads, between 60th and 72nd Streets, and near the intersection of 132nd Street and Cedar Lane in southeast Norman. Several other roads around town were also under water. High water also impacted homes. Numerous cars were stalled in the high water. Several businesses had water in them as well. Monetary damages are estimated.
Several roads were closed due to flash flooding, including near the intersection of Franklin and Sooner Roads, Rock Creek and Tecumseh Roads, between 60th and 72nd Streets, and near the intersection of 132nd Street and Cedar Lane in southeast Norman.
A large tree limb was blown down by high winds. Other tree damage was reported around town. Monetary damages were estimated.
At 0350 CST, Highway 19 was reported flooded and impassable in Pauls Valley. Shortly after other roads started to become flooded. Liberty Road and Highway 77 were reported closed at 0430 CST one mile south of Pauls Valley. Gun Club Road in town was also closed due to high waters associated with Pauls Valley Lake. In addition, approximately 25 county roads in and around Pauls Valley were also closed with several bridges inaccessible.
The low-water crossing near the entrance to Turner Falls Park was closed due to Honey Creek flowing out of its banks.
State Highway 74B at Pennsylvania Avenue was closed due to high water.
Squirrel Creek came out of its banks on the south side of Shawnee. Campers were evacuated as a result.
Numerous city streets and alleys were closed due to high water. One-fourth of 180th Street was washed away. Monetary damages were estimated.
Several county roads were closed due to high water over the roadways from continuous heavy rainfall.
Lalel Road, just north of Wynnewood, was closed due to high water.
The hail occurred at NE 50th Street and Interstate 35.
A total of 4.70 inches of rain was measured a quarter of a mile southeast of Edmond Road and Western Avenue.
The Highway 99 detour was closed due to flooding.
County Road 1630 west of Highway 99 was closed due to flooding.
County Road 3560 between county roads 1610 and 1620 was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32213, 32244, 32214, 32216, 32217, 32218, 32219, 32220, 32235, 32221, 32222, 32236, 32223, 32237, 32224, 32245, 32246, 32247, 32225, 32238, 32248, 32239, 32240, 32249, 32226, 32250, 32227, 32228, 49924, 32229, 32251, 32230, 49925, 32241, 32242, 32252, 32231, 32253, 50100, 50101, and more.